MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 RELIANCE XK LONG-TERM HEMODIALYSIS CATHTER, PLOYURETHANE, KIT, 16F; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 RELIANCE XK LONG-TERM HEMODIALYSIS CATHTER, PLOYURETHANE, KIT, 16F; DIALYSIS CATHETER
Catalog Number 5323190
Medical Device Problem Codes Difficult to Flush (1251); Suction Problem (2170); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the wire was difficult to thread through the arterial port of the catheter.It was further reported that tried to aspirate through the port, there was resistance felt.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photo was provided for review.The investigation of the reported event is currently underway.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent for a dialysis catheter placement procedure was reported that during a dialysis catheter placement procedure in the right subclavian vein using reliance xk long-term hemodialysis catheter, ployurethane, kit, 16f.During the procedure, the wire was difficult to thread through the "arterial" port of the catheter.It was further reported that tried to aspirate through the port, there was resistance felt.Reportedly it was noted that the end piece of the catheter was slightly bent or tight.The procedure was completed using another device.Catheter was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as this is the only complaint reported for this lot number.Investigation summary: one 19cm reliance xk d/l catheter was returned for evaluation.Along with returned sample, one photo was provided for review.Visual, microscopic, tactile, functional and borescope evaluations were performed.The complaint sample appeared to have residue throughout.The blue luer was patent to infusion and aspiration.The red luer was patent to infusion and aspiration.No leaks were observed throughout the catheter.The fiber tip of the borescope was inserted into both the blue and red luers and no anomalies were noted.Therefore, the investigation is unconfirmed for the reported deformation and suction problem as no issues were identified during sample evaluation.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g2, g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
RELIANCE XK LONG-TERM HEMODIALYSIS CATHTER, PLOYURETHANE, KIT, 16F
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21408563
Report Number3006260740-2025-00783
Device Sequence Number9345053
Product Code MSD
UDI-Device Identifier00801741011986
UDI-Public(01)00801741011986(17)251130(10)REJN0935
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number5323190
Device Lot NumberREJN0935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown